MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received and evaluated the complaint device.We observed that the proximal ligature has slipped 1 cm towards the tip from its intended location.We also observed necking on a section of the catheter shaft just below the proximal ligature.Surgeon must have used an excessive force to remove the thrombus during the thrombectomy procedure which caused ligature slippage and then necking of the catheter shaft.As a result of this, the balloon was unable to deflate during the procedure.When we cut the catheter 1 inch below from the tip of the catheter, we also observed glue like particles in the inflation lumen.Even after cutting the catheter shaft below the location of the necking, we were still unable to flush the inflation lumen.We did not observe any kink or any necking in the catheter lumen.The source of the foreign material is unknown at this time.However, it is likely introduced by the user during the procedure since he was able to inflate the balloon at the beginning of the procedure.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.We have initiated a corrective and preventive action (capa) to investigate the source of such foreign material inside the inflation lumen of the catheter.Please note that our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality suggesting that these particles were likely introduced inside the catheter lumen during post-production or during the procedure at the hospital.There was no harm to the patient as a result of this incident.The surgeon used another 4f over-the-wire embolectomy catheter to complete the procedure.
 
Event or Problem Description
During thrombectomy in a dialysis patient, the surgeon inserted the catheter shaft into the blood vessel.He inflated the balloon to remove the thrombus.When he tried to deflate the balloon just before the stenosis, he was unable to do so.There was no harm to the patient as a result of this incident.The surgeon used another 4f over-the-wire embolectomy catheter to complete the procedure.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key12010279
Report Number1220948-2021-00061
Device Sequence Number4328937
Product Code DXE
UDI-Device Identifier00840663100682
UDI-Public00840663100682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model Number1651-48
Device Catalogue Number1651-48
Device Lot NumberOTW4253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1